MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188342200
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the post surgery x-ray showed a loosened mountaineer set screw patient consequence? :yes.Patient consequence description: revision surgery.Action taken for procedure:revision surgery on (b)(6) 2018.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the inner screw revealed signs of operative use as evidence by significant wear and damage to the inner screw.It was noted that the rod striations were observed on the inner screw.The initial threads on the inner screw had become torn off.A review of the device history record could not be conducted as the lot number is illegible.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the inner screw threads becoming torn off cannot be positively determined.However, the noted damage suggests that inadvertently cross threading of the inner screw occurred upon insertion into the tulip head.It should be noted that the tightening the inner screw when it is cross threaded places force on the inner screw and the tulip head¿s threads that can result in them being torn off.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR INNER SCREW
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7891396
Report Number1526439-2018-50896
Device Sequence Number11221871
Product Code NKG
UDI-Device Identifier10705034158693
UDI-Public(01)10705034158693
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188342200
Device Catalogue Number188342200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR